Post SSRI Sexual Dysfunction?
I'm new to the group and have a couple of questions.
I was diagnosed with a panic disorder at 11 years old and put on Clomipramine soon after. Years later when I started having sex, I noticed that I was unable to orgasm but I just assumed that I was one of the many many women who just couldn't. Sex still felt good, and no finale was the only problem.
When I turned 18 my medication was changed from Clomipramine to Sertraline. There was no change in my sex drive or ability to orgasm with the change in medication. Now, at 24 years old, my psychiatrist recommended that since I've been on meds for so long that I try and see how life is without them given the fact that I've been doing so well. My original dose was 75 mgs, which was reduced to 50 mgs with little to no problems a few months ago. I was moody for a couple of days and extra anxious for a week and then it tapered off to me feeling normal again.
This past week after a trip to the psychiatrist I went from 50 mgs to 25 mgs. There has been a major increase in my anxiety level, but that's not whats worrying me the most as I have become accustomed to dealing with these panicky feelings. I have always enjoyed sex, and since the last decrease in my medication there has been problems with me staying adequetly lubricated. This has never been a problem for me and it has been extremely frustrating for both me and my boyfriend. I was hopeful that decreasing my medication would increase my pleasure and possibly allow me to orgasm, rather than make sex frustrating and feeling as if my body isn't working properly.
It's only been a week, so I will give it more time and see if it straightens itself out, but my questions are as follows: Is this Post SSRI Sexual Dysfunction or just a withdrawal symptom? Why didn't this occur when my medication was originally changed to Sertraline or when the dose was changed from 75 mgs to 50 mgs? Is my inability to orgasm part of this dysfunction or am I just one of those women who can't? I think I'd rather be stuck on meds that I possibly don't need than to think about living with these kinds of sexual problems.
Any comments, insights, or advice would be much appreciated!